Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 138, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 2, 2015, 4:13 PM MDT for Albany County, Wyoming. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 2, 2015, 5:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:24 PM MDT | HAIL 1.25 | 2 Ese Laramie, WY | |
| Jul 2, 4:25 PM MDT | HAIL 1.5 | 3 Se Laramie, WY | |
| Jul 2, 4:30 PM MDT | HAIL 1 | 2 Ese Laramie, WY | DURATION 10 MINUTES. |
| Jul 2, 4:30 PM MDT | HAIL 1 | 5 Sse Laramie, WY | DURATION 15 MINUTES. |
| Jul 2, 4:36 PM MDT | HAIL 1.75 | 3 Ese Laramie, WY | DURATION 10 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS55 KCYS 022213
SVRCYS
WYC001-022300-
/O.NEW.KCYS.SV.W.0138.150702T2213Z-150702T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ALBANY COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 500 PM MDT
* AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNIVERSITY
OF WYOMING WAR MEMORIAL STADIUM...OR NEAR LARAMIE...MOVING SOUTH AT
25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LARAMIE...THE BUTTES...VEDAUWOO CAMPGROUND...VEDAUWOO...TIE CITY
CAMPGROUND...YELLOW PINE CAMPGROUND AND UNIVERSITY OF WYOMING WAR
MEMORIAL STADIUM.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 310 AND
332.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4141 10563 4145 10544 4115 10530 4109 10560
TIME...MOT...LOC 2213Z 344DEG 22KT 4135 10553
HAIL...1.25IN
WIND...60MPH
$$
FINCH1 follow-up statement
424
WWUS55 KCYS 022237
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT THU JUL 2 2015
WYC001-022300-
/O.CON.KCYS.SV.W.0138.000000T0000Z-150702T2300Z/
ALBANY WY-
437 PM MDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHEASTERN ALBANY COUNTY...
AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIE CITY
CAMPGROUND...OR 8 MILES SOUTHEAST OF LARAMIE...MOVING SOUTH AT 25
MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VEDAUWOO CAMPGROUND...THE BUTTES...VEDAUWOO...TIE CITY CAMPGROUND AND
YELLOW PINE CAMPGROUND.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 319 AND
331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4126 10560 4130 10538 4115 10531 4112 10546
4110 10558
TIME...MOT...LOC 2236Z 344DEG 22KT 4121 10548
HAIL...1.50IN
WIND...60MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:51 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 2, 2:51 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 251 PM MDT THU JUL 2 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 251 PM MDT THU JUL 2 2015 WIDELY SCATTERED SHOWERS AND A FEW STORMS DEVELOPING OVER PARTS OF SE WY THIS AFTERNOON BUT NOT AS MUCH AS WAS AT THIS TIME YESTERDAY...LIKELY DUE TO LESS UPPER SUPPORT. SHOULD SEE A BIT MORE ACTIVITY DEVELOP AND MOVE SOUTHEAST INTO THIS EVENING BEFORE DISSIPATING TONIGHT. LITTLE CHANGE SEEN IN THE OVERALL PATTERN ACROSS THE REGION FRIDAY THROUGH SATURDAY WITH A NWLY FLOW ALOFT CONDUCTING PERIODIC RIPPLES ACROSS THE AREA. SHOULD SEE WIDELY SCTD SHOWERS AND STORMS REFIRE OVER THE MTNS FRIDAY AFTERNOON...MOVING SE OVER THE PLAINS THROUGH THE EVENING. ONE FEATURE WILL BE A WEAK SFC TROF THAT WILL BEGIN TO EDGE EASTWARD OVER THE HIGH PLAINS SATURDAY. SOMEWHAT DRIER AIR BEHIND THIS SHOULD ACT TO REDUCE CONVECTIVE ACTIVITY OVER SE WY BUT MAY FOCUS IT OVER THE PANHANDLE. CAPE VALUES DO GO UP OVER THE PLAINS FRIDAY...GENERALLY IN THE 1000-1500 J/KG RANGE...AND OVER 2000 J/KG OVER THE PANHANDLE SATURDAY AFTERNOON SO A FEW STRONGER STORMS MAY RESULT. SHEAR VALUES NOT ALL THAT HIGH BUT STILL DECENT. OTHERWISE CONTINUED WARM FRIDAY AND EVEN WARMER SATURDAY AS 700 MB WARM ABOUT 2-4C. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 251 PM MDT THU JUL 2 2015 PRETTY STRONG COLD FRONT STILL ON TRACK TO MOVE INTO THE AREA SUNDAY EVENING INTO MONDAY MORNING. ECMWF 700MB TEMPERATURES FALL FROM +16C SUNDAY MORNING TO +8C SUNDAY EVENING. FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY WITH THE APPROACH OF THIS FRONT...ESPECIALLY SUNDAY EVENING. ECMWF SHOWING WELL OVER AN INCH QPF ACROSS THE NORTHERN PANHANDLE AND NIOBRARA COUNTY SUNDAY EVENING. DID INCREASE POPS TO LIKELY ACROSS THE NORTHEAST. A PRETTY COOL DAY FOR MONDAY WITH THE COLD AIR BEHIND THE FRONT SETTLING INTO THE AREA. 700MB TEMPERATURES FALL TO +6C. CONTINUED TO UNDERCUT GUIDANCE ON TEMPERATURES. CHEYENNE MAY STRUGGLE TO GET OUT OF THE 60S MONDAY. ANOTHER CANADIAN FRONT LOOKS TO MOVE INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY. PRETTY STRONG JET FORECAST TO MOVE INTO COLORADO WEDNESDAY AFTERNOON AHEAD OF THIS FRONT. STILL LOOKS LIKE A PRETTY GOOD DAY FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING. STILL A WAYS OUT THOUGH AND CONDITIONS COULD CHANGE. SHORTWAVE RIDGE FOR THURSDAY MAY GIVE US A BRIEF BREAK IN SHOWERS. MOUNTAINS OUT WEST STILL THE FAVORED AREA FOR AFTERNOON AND EVENING CONVECTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1129 AM MDT THU JUL 2 2015 VFR CONDITIONS EXPECTED THIS AFTERNOON. USED LATEST HRRR GUIDANCE ON TIMING OF THUNDERSTORMS. AIRPORTS MOST AFFECTED WILL BE KBFF...KSNY AND KCYS FROM AFTERNOON/EARLY EVENING CONVECTION. WEST WINDS THIS EVENING SHOULD RELIEVE ANY PROBLEMS WITH LOW CLOUDS TONIGHT. && .FIRE WEATHER... ISSUED AT 251 PM MDT THU JUL 2 2015 FIRE WEATHER CONCERNS WILL REMAIN LOW FOR THE FORESEEABLE FUTURE WITH NEARLY DAILY CHANCES FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WINDS WILL REMAIN GENERALLY LIGHT...THOUGH BRIEFLY GUSTY AROUND STORMS. A MONSOONAL PATTERN MAY SET UP NEXT WEEK WHICH WILL KEEP CHANCES FOR SHOWERS AND STORMS IN THE FORECAST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...GCC FIRE WEATHER...RE
Hazardous weather outlook, Jul 2, 10:25 AM MDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT THU JUL 2 2015 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-110-112-114>119- 031130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1025 AM MDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THIS EVENING. A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. THUNDERSTORM COVERAGE WILL INCREASE BY SUNDAY AND EARLY NEXT WEEK AS ANOTHER COLD FRONT MOVES SOUTH AND EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WYZ101-103>105-109-111-113-031130- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN- 1025 AM MDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING AND SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A FEW DRY DAYS EARLY IN THE HOLIDAY WEEKEND...THUNDERSTORMS WILL RETURN TO THE REGION BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 2, 4:08 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT THU JUL 2 2015 WYZ115-116-022300- SOUTH LARAMIE RANGE WY-LARAMIE VALLEY WY- 408 PM MDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 500 PM MDT... AT 408 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM...OR NEAR LARAMIE...MOVING SOUTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LARAMIE...TIE CITY CAMPGROUND...YELLOW PINE CAMPGROUND...UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM AND THE BUTTES. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 307 AND 327. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4146 10568 4146 10544 4118 10540 4118 10569 TIME...MOT...LOC 2208Z 359DEG 19KT 4139 10557 FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:04 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jul 1, 7:29 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 46 min |
| Jul 1, 8:16 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jul 1, 8:31 PM MDT | Special Weather Statement | CYS | Converse | 44 min |
| Jul 1, 8:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Jul 1, 9:26 PM MDT | Special Weather Statement | CYS | Converse | 49 min |
| Jul 1, 9:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jul 1, 9:43 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 47 min |
| Jul 1, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 36 min |
| Jul 2, 4:08 PM MDT | Special Weather Statement | CYS | Albany | 52 min |
| Jul 2, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.